Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

October 2, 2021Franklin County, Arkansas

NWS Tulsa, OK issued this special weather statement at Oct 2, 2021, 2:03 PM CDT for Franklin County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2021, 2:03 PM CDT (19:03 UTC)
Expired
Oct 2, 2021, 3:00 PM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

674 
WWUS84 KTSA 021903
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
203 PM CDT Sat Oct 2 2021
 
ARZ019-020-029-022000-
Sebastian AR-Franklin AR-Crawford AR-
203 PM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of Franklin, central
Crawford and northeastern Sebastian Counties through 300 PM CDT...

At 203 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Mulberry, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Ozark...                          Mountainburg...
Lavaca...                         Mulberry...
Dyer...                           Altus...
Branch...                         Denning...
Chester...                        Wiederkehr Village...
Cass...                           Lake Fort Smith...
Fern...                           Jethro...
Locke...                          Turners Bend...
Vesta...                          Cecil...
Lonelm...                         Ursula...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 14 and 42.
 Interstate 49 between mile markers 29 and 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3538 9371 3537 9372 3537 9375 3538 9376
      3540 9379 3542 9380 3533 9381 3531 9419
      3567 9420 3576 9370
TIME...MOT...LOC 1903Z 262DEG 21KT 3553 9409 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

69

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 2, 1:57 PM CDT, 6 minutes earlier.

Area forecast discussion, Oct 2, 1:57 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
157 PM CDT Sat Oct 2 2021

.DISCUSSION...
Forecast concerns today are centered on the first 6 to 12 hours
of the period, as ongoing strong to occasionally severe
thunderstorms continue to move eastward across far eastern
Oklahoma and western Arkansas. The ongoing activity will continue
to push eastward this afternoon, as the front it has developed on
does the same. Potential for development farther south into
southeast Oklahoma will exist into early evening, with plenty of
untapped instability present in this same region in advance of the
front. Severe winds will be the primary severe threat for the next
few hours, with a locally heavy rainfall threat also supported by
continued above normal precipitable water values. In addition to
the frontal activity, additional showers and thunderstorms
continue to develop farther west in south central and southeast
Kansas, in association with the main upper level system. It
remains possible that some of this will also begin to extend into
northeast Oklahoma this afternoon and into early evening before
also shifting east of the forecast area. Neither severe weather
nor heavy rain are expected with this activity.

Dry weather should arrive by midnight tonight, with the next
issue being potential fog development. If things clear out cloud-
wise toward sunrise, given the rainfall received today, patchy fog
may occur, especially across favored areas of northwest Arkansas
and northeast Oklahoma. Fog potential will not be mentioned in the
forecast at this time, leaning toward clouds hanging on some in
these areas, but at least a chance of it occurring is there.

Once we get past tonight, the overall forecast looks fairly tame.
The upper system responsible for the recent wet weather will
meander across the southeast United States for several days,
keeping much of the area in a relatively cool and dry pattern.
There are some hints that toward the middle of next week, the
system will be in a favorable position for some afternoon showers
or storms to nose into parts of northwest Arkansas, but given the
uncertainty with the eventual movement of the system, will not
include any mention at this point. Toward the end of next week
and into the next weekend, upper level ridging will extend into
the area, keeping things dry and leading to well above normal
temperatures.

For the most part, the NBM forecast had things well handled, with
the main change to its forecast being to lower low temperatures in
favored areas of northeast Oklahoma and far northwest Arkansas,
whose site-specific minimum temperature extremes are typically
better handled by traditional MOS guidance.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  83  55  85 /  10   0   0   0
FSM   64  83  57  84 /  10   0   0   0
MLC   60  81  55  83 /  10   0   0   0
BVO   56  81  50  83 /  10   0   0   0
FYV   57  78  49  80 /  10   0   0   0
BYV   59  77  52  79 /  20   0   0   0
MKO   60  80  54  82 /  10   0   0   0
MIO   58  78  52  81 /  20  10   0   0
F10   59  82  54  83 /  10   0   0   0
HHW   63  82  58  85 /  20   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....22
Hazardous weather outlook, Oct 2, 1:03 PM CDT, 1 hour before
Hazardous Weather Outlook
National Weather Service Tulsa OK
103 PM CDT Sat Oct 2 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
103 PM CDT Sat Oct 2 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms continue to move across far eastern Oklahoma and
northwestern Arkansas early this afternoon. The stronest of these
storms will be capable of producing strong wind gusts to near 60 mph.
Additional thunderstorm development is expected across northeastern
Oklahoma later this afternoon. Much of this activity will end by
early this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
High pressure will prevail through the week, with fair weather
expected.

weather.gov/tulsa contains additional information.

69

In the hours before

Local storm report, Oct 2, 10:01 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1001 AM CDT SAT OCT 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      TULSA                   36.13N 95.92W
10/02/2021                   TULSA              OK   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTS SEVERAL FLOODED ROADWAYS
            ACROSS THE CITY OF TULSA INCLUDING 44TH AND SHERIDAN,
            SKELLY AND MEMORIAL, 32ND AND SHERIDAN, 14TH AND
            MEMORIAL. BROADCAST MEDIA ALSO REPORTS HIGH WATER NEAR
            15TH AND BOSTON AND ON THE SOUTH SIDE OF THE IDL. SOME
            CARS STUCK IN THESE INTERSECTIONS.

&&

KAH
Special weather statement, Oct 2, 10:11 AM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1011 AM CDT Sat Oct 2 2021

OKZ056-057-061-021600-
Craig OK-Rogers OK-Nowata OK-
1011 AM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of western Craig,
northeastern Rogers and eastern Nowata Counties through 1100 AM
CDT...

At 1011 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
north of New Alluwe, moving north at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Nowata...                         South Coffeyville...
Delaware...                       Lenapah...
New Alluwe...                     Watova...
White Oak...                      Hollow...
Centralia...                      Centrailia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3653 9525 3659 9567 3700 9562 3699 9512
TIME...MOT...LOC 1511Z 186DEG 30KT 3670 9545

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

69
Special weather statement, Oct 2, 10:13 AM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1013 AM CDT Sat Oct 2 2021

OKZ057-058-062-063-021600-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
1013 AM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of southeastern Craig,
Delaware, southeastern Ottawa and northeastern Mayes Counties through
1100 AM CDT...

At 1013 AM CDT, Doppler radar indicated a strong thunderstorm over
Chloeta, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Jay...                            Grove...
Langley...                        Bernice...
Ketchum...                        Spavinaw...
Wyandotte...                      Disney...
Pensacola...                      Honey Creek State Park...
Cherokee State Park...            Bernice State Park...
Spavinaw State Park...            Cleora...
Chloeta...                        Dodge...
Cayuga...                         Strang...
Lake Eucha State Park...          Disney Little Blue State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3685 9462 3650 9462 3637 9460 3627 9498
      3646 9526
TIME...MOT...LOC 1513Z 232DEG 31KT 3640 9497

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Oct 2, 11:41 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1141 AM CDT Sat Oct 2 2021

ARZ001-002-021745-
Carroll AR-Benton AR-
1141 AM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of northeastern Benton
and northwestern Carroll Counties through 1245 PM CDT...

At 1141 AM CDT, Doppler radar indicated a strong thunderstorm over
Bentonville, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Rogers...                         Bentonville...
Eureka Springs...                 Bella Vista...
Lowell...                         Pea Ridge...
Cave Springs...                   Highfill...
Garfield...                       Gateway...
Beaver...                         Northwest Arkansas Regional Air...
Hiwasse...                        Grandview...
Miller...                         Centerton...
Avoca...                          Beaver Lake...
Larue...                          Pleasant Ridge...

This includes Interstate 49 between mile markers 78 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3636 9359 3621 9431 3622 9433 3642 9441
      3650 9418 3650 9359
TIME...MOT...LOC 1641Z 240DEG 29KT 3635 9422

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Oct 2, 1:10 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
110 PM CDT Sat Oct 2 2021

ARZ019-029-OKZ072-021915-
Sebastian AR-Crawford AR-Sequoyah OK-
110 PM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of Crawford, northern
Sebastian and eastern Sequoyah Counties through 215 PM CDT...

At 109 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Short, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Cedarville...                     Mountainburg...
Natural Dam...                    Alma...
Muldrow...                        Roland...
Mulberry...                       Dyer...
Chester...                        Moffett...
Rudy...                           Lake Fort Smith...
Figure Five...                    Short...
Kibler...                         Concord...
Shibley...                        Cottonwood...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 21.
 Interstate 40 in Oklahoma between mile markers 316 and 328.
 Interstate 540 between mile markers 1 and 8.
 Interstate 49 between mile markers 22 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3536 9408 3536 9443 3538 9443 3537 9445
      3538 9447 3536 9449 3536 9468 3563 9454
      3570 9408
TIME...MOT...LOC 1809Z 266DEG 19KT 3554 9444

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Oct 2, 2:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
203 PM CDT Sat Oct 2 2021

ARZ019-020-029-022000-
Sebastian AR-Franklin AR-Crawford AR-
203 PM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of Franklin, central
Crawford and northeastern Sebastian Counties through 300 PM CDT...

At 203 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Mulberry, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Ozark...                          Mountainburg...
Lavaca...                         Mulberry...
Dyer...                           Altus...
Branch...                         Denning...
Chester...                        Wiederkehr Village...
Cass...                           Lake Fort Smith...
Fern...                           Jethro...
Locke...                          Turners Bend...
Vesta...                          Cecil...
Lonelm...                         Ursula...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 14 and 42.
 Interstate 49 between mile markers 29 and 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3538 9371 3537 9372 3537 9375 3538 9376
      3540 9379 3542 9380 3533 9381 3531 9419
      3567 9420 3576 9370
TIME...MOT...LOC 1903Z 262DEG 21KT 3553 9409

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 8:31 AM CDTSpecial Weather StatementTSATulsa44 min
Oct 2, 8:56 AM CDTAreal Flood AdvisoryTSATulsa54 min
Oct 2, 9:13 AM CDTSpecial Weather StatementTSAMayes, Rogers62 min
Oct 2, 9:20 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Rogers, Wagoner40 min
Oct 2, 9:50 AM CDTAreal Flood WarningTSATulsa115 min
Oct 2, 10:11 AM CDTSpecial Weather StatementTSACraig, Nowata49 min
Oct 2, 10:13 AM CDTSpecial Weather StatementTSADelaware47 min
Oct 2, 11:41 AM CDTSpecial Weather StatementTSABenton64 min
Oct 2, 1:10 PM CDTSpecial Weather StatementTSACrawford65 min
Oct 2, 1:19 PM CDTSevere Thunderstorm WarningTSACrawford41 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.